MAUDE Adverse Event Report: DEPUY SPINE INC VIPER PRIME CFXFN XTB 6X40MM S; APPLIANCE, FIXATION, SPINAL INTERVERTEBRAL BODY

DEPUY SPINE INC VIPER PRIME CFXFN XTB 6X40MM S; APPLIANCE, FIXATION, SPINAL INTERVERTEBRAL BODY
Model Number 186760440S
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code Appropriate Clinical Signs, Symptoms and Conditions Term/Code Not Available (4581)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Additional narrative: additional device product codes: nkb, kwp.Complainant part is not expected to be returned for manufacturer review/investigation.Reporter is a j&j sales representative.(b)(4).Without a lot number the device history records review could not be completed.Product was not returned.Based on the information available, it has been determined that no corrective and/or preventative action is proposed.This complaint will be accounted for and monitored via post market surveillance activities.If additional information is made available, the investigation will be updated as applicable.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
Device report from synthes reports an event in (b)(6) as follows: it was reported that the patient underwent a revision procedure on (b)(6) 2021 as two (2) implanted viper prime screws broke in s1 level postoperatively.Hardware were explanted.Patient outcome is unknown.No further information provided.This report is for one (1) viper prime cfx fen x-tab polyaxial screw 5.5 6 x 40mm.This is report 2 of 2 for complaint (b)(4).
 
Event or Problem Description
Concomitant devices: unknown rod (part# unknown, lot# unknown, qty 2).Unknown locking/set screw (part# unknown, lot# unknown, qty unknown).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.Photo investigation: the device was not returned.A photo-investigation was performed on the x-ray images.Upon inspecting the x-ray images provided, the viper prime screws were observed to have been implanted.However, the reported complaint condition of broken screws cannot be confirmed from the provided images.The root cause for the reported event cannot be determined from the available information.As the device was not returned, an as-received condition could not be assessed, and a dimensional inspection and document/specification review were not completed.Conclusion: the complaint condition cannot be confirmed during photo investigation.During the investigation, no product design issues or discrepancies were observed.No manufacturing issues were noted during investigation.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post market safety surveillance activities.Therefore, it has been determined that no corrective and/or preventive action is proposed.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
VIPER PRIME CFXFN XTB 6X40MM S
Common Device Name
APPLIANCE, FIXATION, SPINAL INTERVERTEBRAL BODY
Manufacturer (Section D)
DEPUY SPINE INC
325 paramount drive
raynham MA 02767
MDR Report Key12253631
Report Number1526439-2021-01573
Device Sequence Number17052865
Product Code KWQ
UDI-Device Identifier10705034530086
UDI-Public(01)10705034530086
Combination Product (Y/N)N
Initial Reporter CountryPO
PMA/510(K) Number
K173095
Number of Events Summarized1
Summary Report (Y/N)N
Device Explanted Year2021
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 07/01/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number186760440S
Device Catalogue Number186760440S
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 07/01/2021
Supplement Date Received by Manufacturer09/08/2021
Initial Report FDA Received Date07/30/2021
Supplement Report FDA Received Date09/27/2021
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
UNKNOWN LOCKING/SET SCREWS; UNKNOWN RODS; VIPER PRIME CFXFN XTB 6X40MM S
Outcome Attributed to Adverse Event Required Intervention;